Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking multiple pills and its side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   Dear User, You have started the trial chat with our doctor. This chat is only to provide you an idea how an actual chat would be like. Please note that the time of this chat is insufficient for the doctors to provide you a detailed answer to your questions. After the trial period, you will be redirected to the Payment page and you can select a package of your choice.
User :   hi, i have a cold, and i took mucinex d at 8 pm, then i took two pills of advil, then i drank nyquil, and theraflu. is it ok?
Doctor :   Hi
User :   hi
User :   did you read what i wrote above?
Doctor :   Who suggested you these medications
User :   doctor suggested mucinex, i decided to take the others myself
User :   the doctor also suggested advil
User :   ?
Doctor :   Are you there?
User :   yes
Doctor :   Ok
Doctor :   Advil, nyquil and theraflu contains almost similar medications.
Doctor :   Let me explain that.
User :   ok
Doctor :   Advil contains Ibuprofen, the others contain paracetamol, chlorpheniramine few others.
Doctor :   The present medications can cause drowsiness because of the antihistamines and gastritis.
User :   did i take too much paracetamol?
Doctor :   No other serious adverse effects are expected.
User :   i did not repeat, i just took them once, one hour or less apart
User :   and i feel drowsy
Doctor :   You have taken paracetamol, ibuprofen together, which can both induce gastritis.
Doctor :   Apart from this less known adverse effect is episode of bleeding.
Doctor :   hence just watch out for this.
User :   some websites talk about paracetamol overdose, is this my case?
Doctor :   The present dose doesn't indicate a paracetamol.
Doctor :   However watch out for the symptoms such as
Doctor :   1. Bleeding episode,
Doctor :   2. Gastritis
Doctor :   3. jaundice.
Doctor :   If such symptoms appear, you will need see a doctor.
Doctor :   Use antacid syrups.
User :   the dose has acetaminophen that is included in theraflu and nyquil, is that too much? just want to know for the future
Doctor :   And avoid taking theraflu and nyquil together.
User :   ok, you mention bleeding episode, where does it happen?
Doctor :   Paracetamol(same as acetaminophen is one of the safest drugs known)
Doctor :   One can safely use upto 1gm of the same per day.
Doctor :   Usual medications contain 500mg tablets, hence you are under the safe limits.
User :   ok, i just have a heavy nasal congestion and sore throat, the doctor would not give me antibiotics saying it was a viral infection. and recommended mucinex. are there any other remedies?
Doctor :   Since you have used advil(Ibuprofen) along, that can induce gastritis which you need to watch out for.
Doctor :   Since you don't have high grade fever, your doctor is right, that its probably a viral infection.
Doctor :   and you don
Doctor :   *don't need antibiotics.
Doctor :   You can use a multivitamin pill along with the medications that your doctors suggested.'
User :   ok, thank you. any brands you would suggest?
Doctor :   You may use any multivitamin pill
Doctor :   one of such brand is cobadex forte.
Doctor :   Watch out for fever,
Doctor :   if you develop high grade fever, then you will need antibiotics.
Doctor :   Have you followed?
Doctor :   Do you have any other query?
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor